Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
RL9141
Newbie

Reged: 11/29/10
Posts: 9
Loc: Tennessee
Atripla was not for me
      #254494 - 02/22/11 07:46 PM

After one week on Atripla, my doctor took me off of the med. 7 days in, I broke out from head to toe in an awful rash. It itched, was uncomfortable, and look(s) horrible. Today I had to start taking Prednisone to help clear up the rash. Once that is cleared up I'll have to then follow up with the doc and being a new treatment. If you break out or have any allergic reaction with Atripla- be sure to called your doctor ASAP. Apparantly, I'm of a small percentage that has this major of a reaction to the med.

Post Extras: Remind Me!   Notify Moderator  
bartlebyAdministrator
Admin

Reged: 01/19/10
Posts: 660
Re: Atripla was not for me new
      #254497 - 02/23/11 12:02 PM

so sorry to hear that. i hope you and your doctor find you a better regimen with minimal or no side effects at all. best wishes. let us know what you come up with instead.

--------------------
Bartleby at The Body
Bulletin Board Administrator

Post Extras: Remind Me!   Notify Moderator  
DJones
All Star

Reged: 04/02/09
Posts: 84
Loc: Milwaukee Wisconsin
Re: Atripla was not for me new
      #254514 - 02/24/11 04:34 PM

Sorry to hear about your rash. I had the same thing happen taking Atripla. I also had many other side effects the worst being vivid dreams. After two years of taking Atripla and waking up screaming a couple times a week I switch two weeks ago to Viramune and Truvada. I talk to many people about HIV and meds and find more people than the doctors seem to think have this rash and other side effects taking Atripla. I also could not go out in the sun on Atripla or I got a bad burn and rash also. You might want to switch to Viramune and Truvada if you continue to have side effects. You can read all about my life starting from the day I found out I was HIV / AIDS on January 2009 on my blog link below. Good luck.

--------------------
http://daveslifelivingwithhiv.blogspot.com/

Post Extras: Remind Me!   Notify Moderator  
Dolf
Newbie

Reged: 02/24/11
Posts: 1
Re: Atripla was not for me new
      #254520 - 02/24/11 10:31 PM

I had the same reaction. My doctor had me take benadryl (anti-histamine) and Pepcid (histamine blocker). It started to clear up the rash in a matter of hours. I was able to continue to take Atripla. Good luck..

Post Extras: Remind Me!   Notify Moderator  
RL9141
Newbie

Reged: 11/29/10
Posts: 9
Loc: Tennessee
Re: Atripla was not for me new
      #256873 - 08/06/11 08:50 PM

I haven't replied or been on here in a bit... but I am now on a Prestiza/Norvir/Truvada combo and things are much better. I'm still not enjoying all the lab work, but hopefully it will all settle down soon.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3340

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3